Pulmonary thromboembolism associated with quetiapine: a case report


Creative Commons License

SAĞLAM AYKUT D. , Gul H. K.

PSYCHIATRY AND CLINICAL PSYCHOPHARMACOLOGY, vol.27, no.4, pp.427-428, 2017 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Editorial Material
  • Volume: 27 Issue: 4
  • Publication Date: 2017
  • Doi Number: 10.1080/24750573.2017.1362714
  • Title of Journal : PSYCHIATRY AND CLINICAL PSYCHOPHARMACOLOGY
  • Page Numbers: pp.427-428

Abstract

Venous Thromboembolism (VTE), which includes pulmonary embolism and deep-vein thrombosis is also a potentially fatal adverse drug reaction and little attention has been focused on this topic. Atypical antipsychotics are associated with an increased risk of pulmonary embolism. In this case we want to show pulmonary thromboembolism associated with quetiapine. A 36-year-old man with bipolar disorder, presented to the Emergency Department complaining of epileptic seizure, general weakness, mild fever, and dizziness. Pulmonary thromboembolism was considered as the result of clinical evaluation. There were no risk factors such as age, smoking, trauma, immobilization, surgery, heart disease, and genetic risk factors to explain pulmonary embolism. In this case we see that the pulmonary embolism was associated with quetiapine. We should be more careful about pulmonary thromboembolism. Physicians and individuals must be aware of this potentially fatal, though treatable, adverse drug reaction when starting treatment, especially in patients who have other risk factors for VTE.